Format

Send to

Choose Destination
Eur J Pediatr. 2000 Dec;159(12):895-7.

Near fatal acute colchicine intoxication in a child. A case report.

Author information

1
Paediatric Department B, Soroka University Medical Centre, Ben-Gurion University of the Negev, Beer-Sheva, Israel.

Abstract

An 8-year-old child with familial Mediterranean fever exhibited signs of colchicine intoxication while receiving prophylactic doses of the drug. She developed gastrointestinal, central nervous system, cardiovascular and haematological disturbances. Over 2 months she had been drinking high doses of natural grapefruit juice which, combined with long-term colchicine therapy and a viral upper respiratory tract infection, increased her susceptibility to the drug.

CONCLUSION:

To the best of our knowledge, this is the first time colchicine intoxication in this age group has been described in the English literature.

PMID:
11131346
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center